Has Anyone Tried Tramacet??

Discussion in 'Fibromyalgia Main Forum' started by severina, Nov 26, 2004.

  1. severina

    severina New Member

    Ive been taking Tramadol but they dont help me much, so my doctor is trying my on Tramacet which is a new version. Has anyone tried these and if so with what results. Ive only been taking them for 3 days and Im not noticing any major improvements.thanks
  2. MtnGMa

    MtnGMa New Member

    "Tramacet"

    Tramacet is Tramadol with Tylenol added. Simple as that. That's probably why you aren't seeing any relief.
    It is also marketed as Ultracet. Usually anything with a "cet" on the end contains Tylenol or Acetomiphin..(sp) .

    G-Ma
  3. Shirl

    Shirl New Member

    Shalom, Shirl
  4. maris

    maris New Member

    I don't "get it". Why would your doctor switch you to tramacet? It contains less tramadol, 37.5 mgs with 325 mgs of paracetamol, another name for acetaminophen (tylenol).

    It seems to me that 50 mgs of tramodol taken every four to six hours, as needed, would be more effective than 37.5 mgs of tramadol taken with one tylenol.

    Why do doctors seem to take one step forward, two steps back?

    I don't know about you, but tylenol never did a thing for me.
    I'd ask for the tramadol back, or something more effective.

    Just my opinion.
    Hoping you feel better soon,
    Maris
  5. tandy

    tandy New Member


    I'm wondering or kinda thinking that I'm taking the same drug for pain.(???)
    I was on ultram....which is 50mgs of tramadol. Now I've been switched to ultracet which is the tramadol slightly lower dose with Tylnenol.
    Maybe the one I have is the generic for tramacet??
    it sure sounds like it!!
    and for me; I have'nt gotten much pain relief from them either. I already told my dr. and he basically does'nt care cause thats about all he will give me~ Which stinks!

    This med dulls my pain slightly,...but not much.
    BTW: I'm allowed 2 every 6 hrs.

    Good luck!!

    Hugs
    Tandy
  6. severina

    severina New Member

    to you all for your replies. Yes,Im thinking my doctor does sometimes do silly things as far as my meds go - they are doing me no good whatsoever,so Im just going to get more Tramadol.
    I went to her last week with a list of meds which I got off some of you here and she said they would all make me *too dopey and drowsy* - so I didnt get any.
    I dont think she realises the pain Im in even though I do tell her.
  7. maris

    maris New Member

    Severina,

    Tell your doctor that dopey and drowzy are short term side effects that usually go away in the first week or two of starting a new medication for pain relief.

    If it will make her feel better, tell her you will only take it at night, or while you are at home and not driving.
    She shouldn't withhold adequate pain medications
    because they may make you sleepy, they may not, as well.

    Good luck with her and the medication issue.
    I hope it all works out for your best interest.
    Maris
  8. JoFMS

    JoFMS New Member

    Hi, I'm fairly new to this site. I've recently tried tramacet for the past few weeks and have found it fantastic. All other painkillers either give me side effects or dont do anything. I take 2 tablets once a day around 10am which gets me through the day ahead. I do start to ache again in the evening so you have to allow 4 hrs for the full effect. The only effects I get is much less pain, sometimes headaches in the morning but its worth it as I would have been in bed all day otherwise. If you want less pain in the evening then its best to take them about 2pm. I'm just a little worried about long term continued use but then I do only take 2 tablets a day. The max you can take is 8 in a day but only for short term.
  9. forfink

    forfink New Member

    My doctor just told me to take a low dose Tylenol pill with the tramadol. He said the 2 working together seem to be more beneficial for pain. Just a tip...
  10. Noahvale

    Noahvale New Member

    Hi,

    Thank you for that information. My doctor never relayed that information to me but, I have beeen told to never take ibroprophen with tramodal.(a neighbor told me this, he said it is a bad conbination and could hurt me), Have you ever been told that? Do you know if this sounds right?

    I have to say that this message board has been so benefical to me and everyone has been so good about sharing information. I have been reading more and learning more here then what any doctor has ever told me.

    Thanks to everyone!

    Kathy
  11. charlie21

    charlie21 New Member

    I have been on Tramacet 37.5 mgs and paracetomol 325mgs since last October. I am from the U.K. by the way. I initially had a rather shaky start on them, so I think starting low is better. Initially I was on 2 tablets every 6 hours, and they made me feel so drowsy. I would start off okay with the first two doses, then found that they would somehow accumulate towards the end of the day, and I was fit for nothing. I then rang my doctor, and he suggested that I reduce them to 1 every four hours, because I was very sensitive to them, and I might add, they do take the edge off the pain, and it sometimes goes completely. I believe if I could take the full dose, I would be pretty pain free. I have a friend who is on tramadol 50 mgs, and feels no effects at all. Just shows how we are so different. Side effects intially was feeling itchy, went after a few weeks. profuse sweating of the face, which felt cold to touch, and feeling very hot. These are the effects of being on the two every 6 hours, once I reduced them by half, I have now settled down with them, and no real problems. Word of warning don't drink alcohol with them, I felt it with only one glass of wine, but then again some wouldn't probably agree with that - as I say we are all different. Fibrohugs Charlie
  12. charlie21

    charlie21 New Member